Oklahoma, 2006

Wildfire in Oklahoma, January 16, 2006

January 16, 2006 · NWS TSA · 1 event in 1 county or zone

The Wagoner fire department fought a grass fire near Elevator Road at the Verdigris River.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The Wagoner fire department fought a grass fire near Elevator Road at the Verdigris River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 16, 3:04 PM CST, 56 minutes earlier.

Area forecast discussion, Jan 16, 3:04 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CST MON JAN 16 2006

.DISCUSSION...
AREAS OF LIGHT RAIN CONTINUE THIS AFTERNOON ACROSS PORTIONS OF
NORTHWEST ARKANSAS IN VERY STRONG SUB-TROPICAL JET. COLD FRONT
CURRENTLY LOCATED NEAR A MIAMI...HENRYETTA LINE...WILL CONTINUE TO
PUSH SOUTHEAST ACROSS THE REMAINDER OF FA THIS EVENING. COULD SEE
SHOWERS REDEVELOP ALONG FRONTAL BOUNDARY BY 00Z...MAINLY EAST OF A
FYV...HUGO LINE. WARM LOW LEVEL TEMPERATURES WILL LIKELY KEEP
PRECIPITATION ALL RAIN BEFORE SHIFTING EAST OF THE AREA BY
MIDNIGHT.

SKIES WILL LIKELY CLEAR FROM WEST TO EAST LATE TONIGHT INTO
TUESDAY MORNING WITH MOSTLY SUNNY SKIES ACROSS THE ENTIRE AREA BY
TUESDAY AFTERNOON. TUESDAY NIGHT WITH CLEAR SKIES/LIGHT WINDS...
SHOULD SEE TEMPS DROP OFF INTO THE 20S ACROSS MOST OF THE AREA. BIG
WARMUP HOWEVER EXPECTED DURING THE DAY WEDNESDAY AS LOW LEVEL
WESTERLY FLOW DEVELOPS. FIRE WEATHER THREAT SHOULD ALSO INCREASE
WEDNESDAY AND THURSDAY AS WINDS REMAIN GUSTY BOTH DAYS...WITH
LIMITED MOISTURE RETURN.

NEXT SYSTEM STILL EXPECTED ON FRIDAY WITH A MILD START FRIDAY
MORNING AS STRONG SOUTHERLY WINDS ADVECT LOW TO MID 50 DEWPOINTS
BACK INTO THE AREA BY 12Z. SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP ALONG THE DRY LINE AS SURFACE LOW PRESSURE TRACKS
ACROSS FAR NORTHEAST OKLAHOMA BY LATE AFTERNOON. STILL TOO EARLY
TO KNOW IS SYSTEM WILL BRING ANY SIGNIFICANT RAINFALL. LATEST GFS
SOLUTION HAS TRENDED TO A DRIER SOLUTION WITH MAIN PRECIP ACROSS
SOUTHEAST KANSAS...NORTH OF SURFACE LOW TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   34  50  27  64 /  10  10   0   0
FSM   38  48  27  64 /  40  10   0   0
MLC   35  50  27  67 /  10  10   0   0
BVO   32  49  24  64 /  10  10   0   0
FYV   32  43  24  60 /  30  10   0   0
BYV   32  41  24  60 /  40  10   0   0
MKO   35  46  26  62 /  10  10   0   0
MIO   32  45  26  62 /  10  10   0   0
F10   34  48  27  65 /  10  10   0   0
HHW   38  50  29  67 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Jan 16, 12:47 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CST MON JAN 16 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1247 PM CST MON JAN 16 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=52.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ANOTHER MILD DAY WAS OCCURRING ACROSS THE AREA TODAY. WINDS
WERE GENERALLY 10 TO 20 MILES AN HOUR WITH A FEW HIGHER GUSTS.
DRY VEGETATION AND THIS WARM AND BREEZY WEATHER ARE COMBINING
FOR ANOTHER DAY OF HIGH FIRE DANGER. FIRE PERSONEL SHOULD BE
AWARE THE WIND WILL SHIFT DIRECTIONS THIS AFTERNOON AND EARLY
THIS EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA.
THERE WILL BE PLENTY OF CLOUDS...BUT ANY RAIN THAT OCCURS WILL
BE VERY LIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WITH LITTLE RAINFALL EXPECTED...THE FIRE DANGER WILL REMAIN
HIGH MUCH OF THE UPCOMING WEEK.  THERE WILL BE A CHANCE FOR
THUNDERSTORMS FRIDAY AS A STRONG UPPER LEVEL SYSTEM TRACKS
ACROSS THE PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Wagoner

When
January 16, 4:00 PM CST to 6:00 PM CST
Where
Wagoner forecast zone
Reported by
NEWSPAPER
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491376.